Alert archive / North Carolina / River Flood Warnings in 2016

River Flood Warning 17, NWS Raleigh, NC

September 30, 2016Cumberland County, North Carolina

NWS Raleigh, NC issued this river flood warning at Sep 30, 2016, 10:32 AM EDT for Cumberland County, North Carolina. It took effect at Sep 30, 2016, 2:40 PM EDT. It was in force for 31 hr.

The area

The outline as issued.

The facts

Issued
Sep 30, 2016, 10:32 AM EDT (14:32 UTC)
In effect from
Sep 30, 2016, 2:40 PM EDT
Expired
Oct 1, 2016, 9:12 PM EDT
In force
31 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
Minor

County Cumberland County, NC

The radar

The Raleigh/Durham radar (KRAX), 67 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cape Fear River at Fayetteville (FAYN7). The gauge peaked at 35.06 ft at Sep 30, 2016, 7:00 PM EDT.

actionminormoderate304009/3010/0110/0210/03
Action stage
35 ft
Minor stage
35 ft
Moderate stage
48 ft
Major stage
58 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02104000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

221 
WGUS42 KRAH 301432
FLWRAH


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH, NC
1032 AM EDT FRI SEP 30 2016

...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...

  Cape Fear River At Fayetteville affecting Cumberland County

Widespread 6 to as much as 10 inches of rain over the past 36 hours will
cause the Cape Fear at Fayetteville to rise above flood stage this 
afternoon and crest about 2 feet above flood stage around midnight tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC051-010232-
/O.NEW.KRAH.FL.W.0017.160930T1840Z-161002T0112Z/
/FAYN7.1.ER.160930T1840Z.161001T0600Z.161001T1312Z.NO/
1032 AM EDT FRI SEP 30 2016

The National Weather Service in Raleigh has issued a 

* Flood Warning for 
  The Cape Fear River At Fayetteville.
* from this afternoon to Saturday evening, or until the warning is 
  cancelled.
* At 10:00 AM Friday the stage was 33.9 feet.
* Flood stage is 35.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  afternoon and continue to rise to near 35.9 feet around midnight. 
  The river will fall below flood stage by tomorrow late morning.
* Impact...At 35.0 feet, Flood stage. The boat ramp and lower parking 
  lot at Riverside Bait and Tackle off Person Street are flooded. The
  stage and lower seating area at the Cape Fear amphitheater are 
  flooded.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Sat   Sun   Mon   Tue   Wed

Cape Fear
 Fayetteville     35  33.9 Fri 10 AM  35.2  30.3  22.2  18.5  16.0


To convert the above stage readings to above mean sea level (ft), add
the following to the stage:

        Fayetteville:    20.52

&&

LAT...LON 3525 7865 3511 7876 3485 7875 3485 7886
          3514 7890 3526 7876         

$$
2 follow-up statements
628 
WGUS82 KRAH 010118
FLSRAH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE RALEIGH NC
918 PM EDT FRI SEP 30 2016

...The Flood Warning continues for the following rivers in North 
Carolina...

  Cape Fear River At Fayetteville affecting Cumberland County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC051-011318-
/O.EXT.KRAH.FL.W.0017.000000T0000Z-161001T1318Z/
/FAYN7.1.ER.160930T2110Z.160930T2345Z.161001T0118Z.NO/
918 PM EDT FRI SEP 30 2016

The Flood Warning continues for
  the Cape Fear River At Fayetteville.
* At  9:00 PM Friday the stage was 35.0 feet.
* Flood stage is 35.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage 
  tonight.
* Impact...At 35.0 feet, Flood stage. The boat ramp and lower parking 
  lot at Riverside Bait and Tackle off Person Street are flooded. The
  stage and lower seating area at the Cape Fear amphitheater are 
  flooded.
* Impact...At 32.0 feet, Action Stage. Banks begin to overflow.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Sat   Sun   Mon   Tue   Wed

Cape Fear
 Fayetteville     35  35.0 Fri 09 PM  26.0  20.0  17.4  15.7      


To convert the above stage readings to above mean sea level (ft), add
the following to the stage:

        Fayetteville:    20.52

&&

LAT...LON 3525 7865 3511 7876 3485 7875 3485 7886
          3514 7890 3526 7876         

$$

KDS
551 
WGUS82 KRAH 011011
FLSRAH


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE RALEIGH NC
611 AM EDT SAT OCT 1 2016





...The Flood Warning is cancelled for the following rivers in North 
Carolina...

  Cape Fear River At Fayetteville affecting Cumberland County


...The Flood Warning continues for the following rivers in North 
Carolina...

  Lower Little River At Manchester affecting Cumberland County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC051-012211-
/O.EXT.KRAH.FL.W.0015.000000T0000Z-161003T1727Z/
/MANN7.3.ER.160929T0538Z.160929T1500Z.161003T0527Z.NR/
611 AM EDT SAT OCT 1 2016

The Flood Warning continues for
  the Lower Little River At Manchester.
* At  5:45 AM Saturday the stage was 24.1 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Monday morning.
* Impact...At 25.0 feet, Water reaches the base of the Manchester Road
  bridge and the foundation of the Starlite motel at the intersection
  of Manchester Road and Bragg Blvd (Hwy 24/87).
* Impact...At 24.0 feet, Moderate flood stage. Manchester Road is 
  flooded.
* Impact...At 23.0 feet, Minor flooding begins on Manchester Road near
  the Fort Bragg water treatment plant.
* Impact...At 18.0 feet, Flood stage. Minor flood problems begin in 
  Fort Bragg near the water treatment plant.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Sun   Mon   Tue   Wed   

Lower Little River
 Manchester       18  24.1 Sat 06 AM  22.0  17.1  14.6  13.2      


To convert the above stage readings to above mean sea level (ft), add
the following to the stage:



        Manchester:     122.16



&&

LAT...LON 3524 7890 3522 7889 3517 7898 3516 7910
          3519 7910 3521 7898         

$$

NCC051-011041-
/O.CAN.KRAH.FL.W.0017.000000T0000Z-161001T1318Z/
/FAYN7.1.ER.160930T2110Z.160930T2345Z.161001T0200Z.NO/
611 AM EDT SAT OCT 1 2016

The Flood Warning is cancelled for
  the Cape Fear River At Fayetteville.
* At  5:00 AM Saturday the stage was 34.2 feet.
* Flood stage is 35.0 feet.
* fell below flood stage at 10:00 PM Friday.
* Forecast...The river will continue to fall to 26.0 feet by tomorrow
  morning.
* Impact...At 35.0 feet, Flood stage. The boat ramp and lower parking 
  lot at Riverside Bait and Tackle off Person Street are flooded. The
  stage and lower seating area at the Cape Fear amphitheater are 
  flooded.
* Impact...At 32.0 feet, Action Stage. Banks begin to overflow.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Sun   Mon   Tue   Wed   

Cape Fear
 Fayetteville     35  34.2 Sat 05 AM  26.0  20.0  17.4  15.7      


To convert the above stage readings to above mean sea level (ft), add
the following to the stage:



        Fayetteville:    20.52



&&

LAT...LON 3525 7865 3511 7876 3485 7875 3485 7886
          3514 7890 3526 7876         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Sep 30, 10:00 AM EDT, 32 minutes earlier.

Area forecast discussion, Sep 30, 10:00 AM EDT, 32 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
1000 AM EDT FRI SEP 30 2016

.SYNOPSIS...
A weak wave of low pressure and associated frontal zone will drift
east across our region through early Saturday, then offshore through
the rest of the weekend, while a persistent upper level low over the
Tennessee Valley lifts across the Lower Great Lakes.

&&

.NEAR TERM /TODAY AND TONIGHT/...
As of 1000 AM Friday...

Storm chances were increased and expanded a couple of hours ago to
account for broken convective band curving from SW VA to Raleigh to
Clinton to Wilmington, with elements tracking roughly northward.
The latest surface analysis shows the surface low over the NC
Foothills with a cold/occluded front extending down through western
and southern SC and a warm/stationary front extending eastward
across northern NC. Already a few strong to severe storms have
formed in this band within a somewhat favorable environment of good
deep layer shear (45-55 kts), strong mid level jet streak (55-60
kts), and marginal instability (~1000 J/kg of MUCAPE), although
dynamic forcing for ascent is largely to our west, closer to the
influence of the vortex centered over the KY/IN border. Will
continue to monitor the severe threat over the next several hours as
the mid level speed max tracks up the east side of the vortex, with
the surface cold/occluded front easing slowly toward the ENE. Will
keep good chance to likely pops in the Triangle to the north and
east, with lower slight-chance to low chance pops over the SW CWA.
Highs still expected to be in the upper 70s to lower 80s. -GIH

Earlier discussion from 200 am Friday: Strong low-level warm
advection in advance of a cold front extending southward along the I-
77 corridor and upper level forcing in the form of a jet
entrance/exit and small amplitude waves/weak DPVA/ rotating around
the eastern periphery of a stalled upper level low in Kentucky have
allowed deep convection to develop within the dry mid/upper level
airmass in place over central/western NC since 00Z. Nocturnal
destabilization assoc/w low-level warm advection will yield 1000-
2000 J/Kg of MUCAPE through sunrise. Low-level FGEN and upper level
forcing on the eastern periphery of the stalled upper low may
further enhance thermodynamics via the release of potential
instability, in the presence of vertical wind shear sufficient for
supercells (SCP values 2-6). Any isolated convection in central NC
this morning should remain elevated in nature, with parcels
launching from ~925 mb (atop a ~2500 ft stable layer). With the
above in mind, isolated convection will remain possible overnight,
primarily in the NW Piedmont where low-level forcing will be
juxtaposed with marginal upper level forcing on the eastern
periphery of the stalled upper low. If layer-lifting is sufficient
for deep convection to survive entrainment of dry air aloft in the
NW Piedmont, updrafts could acquire mid-level rotation and exhibit
deviant motion. Given the elevated nature of any convection and the
lack of such characteristics thus far, severe weather appears
unlikely. Should a robust elevated updraft acquire rotation, small
to marginally severe hail could not be ruled out.

Instability will decrease from west-east today as a drier low-level
airmass advects into portions of the area (western Piedmont for
sure) attendant a slow moving cold front and temps aloft (H5) begin
to warm. The front is expected to further slow down this afternoon,
stalling in a NW-SE orientation along/near a line from INT-TTA-CTZ.
As a result, expect dry conditions in the SW Piedmont with isold/sct
convection possible elsewhere and the relative best chances from in
the NE Coastal Plain. Expect highs ranging from near 80F in the N/NW
Piedmont to ~85F in the Sandhills and SE Coastal Plain. Lows tonight
ranging from the mid 50s west to mid 60s east.

If convection can survive entrainment of dry air in the mid/upper
levels this afternoon, instability/shear would support supercellular
organization along with a potential for damaging winds/large hail.
Though diurnal destabilization will be greatest across portions of
the the Sandhills/SE Coastal Plain, the potential for an isolated
severe storm may be confined to the N/NW Piedmont in closer vicinity
to the stalled upper low where upper level forcing /layer-lifting/
(and release of potential instability) is more likely. -Vincent

&&

.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
As of 200 AM Friday...

Dry/stable conditions will prevail sat/sat night as a dry low-level
airmass advects into the region beneath an increasingly warm/dry mid-
level airmass as the upper level low retrogrades northward away from
the region (toward the Great Lakes). Expect highs in the upper 70s
to lower 80s and lows mid/upper 50s to lower 60s. -Vincent

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 350 PM Thursday...

he upper low over the Great Lakes will finally open up and weaken as
it finally ejects eastward off the New England Coast late Monday and
into Tuesday. Warm dry air aloft will cap Central NC off from any
convection Sunday and Monday with daytime highs continuing to run a
good 3 to 5 degrees above normal. Highs in the upper 70s north to
lower 80s south. Lows 60 to 65.

In the wake of the low lingering off the New England Coast, Canadian
high pressure will wedge south down the Atlantic Seaboard, bringing
cooler, more seasonable temperatures Tuesday through Thursday.
The NHC forecasts has Matthew moving northward through the Bahamas
on Tuesday, with large model spread thereafter in both the  track
and speed of Matthew for the latter half of next week. Refer to the
National Hurricane Center for the latest information on TC Matthew.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
As of 645 AM Friday...

24-hr TAF period: IFR/LIFR ceilings and fog will begin to lift to
MVFR everywhere late morning, possibly scattering out to VFR at the
INT/GSO terminals by mid afternoon, perhaps earlier if shower
activity shifts east of the Triad by that time. MVFR ceilings may
prevail through the afternoon at eastern terminals, where isolated
convection is more likely to persist. VFR conditions are expected at
eastern terminals by or shortly after the end of the TAF period as a
dry low-level airmass gradually advects eastward through central NC.

Looking Ahead: Expect an extended period of dry/VFR conditions this
weekend through early next week as a dry airmass prevails over the
Carolinas. -Vincent

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...MWS
NEAR TERM...Hartfield/Vincent
SHORT TERM...Vincent
LONG TERM...CBL
AVIATION...Vincent
Hazardous weather outlook, Sep 30, 8:36 AM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
836 AM EDT FRI SEP 30 2016

NCZ007>011-021>028-038>043-076>078-088-089-011100-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-LEE-HARNETT-WAYNE-CUMBERLAND-SAMPSON-
836 AM EDT FRI SEP 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

AN ISOLATED SEVERE THUNDERSTORM OR TWO IS POSSIBLE TODAY ACROSS
THE NORTHERN AND EASTERN PIEDMONT... EASTERN SANDHILLS... AND
COASTAL PLAIN. THESE STORMS MAY BE CAPABLE OF QUARTER SIZE HAIL
AND DAMAGING WIND GUSTS OVER 60 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ073>075-083>086-011100-
STANLY-MONTGOMERY-MOORE-ANSON-RICHMOND-SCOTLAND-HOKE-
836 AM EDT FRI SEP 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GIH

In the hours before

Special weather statement, Sep 30, 7:53 AM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
753 AM EDT FRI SEP 30 2016

NCZ040-076-077-086-088-301300-
CUMBERLAND  NC-LEE  NC-HOKE  NC-CHATHAM  NC-HARNETT  NC-
753 AM EDT FRI SEP 30 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
CUMBERLAND...LEE...NORTHEASTERN HOKE...SOUTHEASTERN CHATHAM AND
WESTERN HARNETT COUNTIES UNTIL 900 AM EDT...

AT 752 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR POPE AFB...OR 8 MILES NORTHWEST OF FORT BRAGG...MOVING NORTH AT
30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SANFORD...FORT BRAGG...GOLDSTON...POPE AFB...SPRING LAKE...
BROADWAY...SEMINOLE...PINEVIEW...CUMNOCK AND TRAMWAY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3518 7916 3517 7914 3518 7913 3517 7912
      3517 7910 3519 7910 3521 7915 3524 7916
      3526 7920 3528 7921 3531 7919 3534 7924
      3561 7938 3568 7897 3561 7899 3559 7895
      3511 7895 3509 7912
TIME...MOT...LOC 1152Z 175DEG 25KT 3524 7907

GIH
Special weather statement, Sep 30, 7:57 AM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
757 AM EDT FRI SEP 30 2016

NCZ022-039-301300-
GUILFORD  NC-RANDOLPH  NC-
757 AM EDT FRI SEP 30 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WESTERN GUILFORD
AND NORTHWESTERN RANDOLPH COUNTIES UNTIL 900 AM EDT...

AT 757 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF RANDLEMAN...MOVING NORTH AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...RANDLEMAN...ARCHDALE...SUMMERFIELD...
TRINITY...STOKESDALE...PLEASANT GARDEN...
JAMESTOWN AND LAKE TOWNSEND MARINA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3624 7967 3580 7982 3576 7993 3585 8002
      3626 7998
TIME...MOT...LOC 1157Z 190DEG 27KT 3579 7994

26
Special weather statement, Sep 30, 8:50 AM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
850 AM EDT FRI SEP 30 2016

NCZ041-042-077-088-301345-
JOHNSTON  NC-CUMBERLAND  NC-WAKE  NC-HARNETT  NC-
850 AM EDT FRI SEP 30 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
SOUTHWESTERN JOHNSTON...NORTH CENTRAL CUMBERLAND...SOUTH CENTRAL
WAKE AND HARNETT COUNTIES UNTIL 945 AM EDT...

AT 849 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
LILLINGTON TO NEAR FAYETTEVILLE. MOVEMENT WAS TOWARD THE
NORTH-NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LILLINGTON...GARNER...FUQUAY-VARINA...DUNN...ANGIER...BENSON...
ERWIN...COATS...LINDEN AND BUIES CREEK.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3514 7890 3554 7896 3557 7893 3574 7862
      3530 7849 3529 7852 3532 7854 3530 7858
      3527 7858 3526 7860
TIME...MOT...LOC 1249Z 205DEG 20KT 3546 7893 3515 7887

GIH
Special weather statement, Sep 30, 8:51 AM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
851 AM EDT FRI SEP 30 2016

NCZ023-024-040-301345-
ORANGE  NC-ALAMANCE  NC-CHATHAM  NC-
851 AM EDT FRI SEP 30 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WESTERN ORANGE...
EASTERN ALAMANCE AND NORTH CENTRAL CHATHAM COUNTIES UNTIL 945 AM
EDT...

AT 851 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF PITTSBORO...MOVING NORTH AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...GRAHAM...HILLSBOROUGH...MEBANE...HAW RIVER...
SWEPSONVILLE...UNION RIDGE...CANE CREEK RESERVOIR...CARR AND SUTPHIN.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3575 7914 3575 7936 3623 7947 3623 7908
TIME...MOT...LOC 1251Z 179DEG 32KT 3580 7926

GIH
Local storm report, Sep 30, 10:18 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1018 AM EDT FRI SEP 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 AM     HAIL             1 WSW LAKE WHEELER      35.70N 78.73W
09/30/2016  M0.75 INCH       WAKE               NC   AMATEUR RADIO

            DIME-SIZED HAIL AT PENNY RD. AND DIME RD.

&&

NWS RALEIGH NC
IRIS SYSTEM
Local storm report, Sep 30, 10:23 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1023 AM EDT FRI SEP 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 AM     HAIL             1 WSW LAKE WHEELER      35.70N 78.73W
09/30/2016  M0.75 INCH       WAKE               NC   AMATEUR RADIO

            DIME-SIZED HAIL AT PENNY RD. AND DIME DR.

&&

NWS RALEIGH NC
IRIS SYSTEM

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 8:32 PM EDTSpecial Weather StatementRAHStanly43 min
Sep 29, 10:41 PM EDTAreal Flood WarningRAHCumberland, Harnett, Hoke, Sampson24 hr
Sep 30, 7:53 AM EDTSpecial Weather StatementRAHLee67 min
Sep 30, 7:57 AM EDTSpecial Weather StatementRAHGuilford63 min
Sep 30, 8:50 AM EDTSpecial Weather StatementRAHHarnett55 min
Sep 30, 8:51 AM EDTSpecial Weather StatementRAHAlamance, Orange54 min
Sep 30, 9:32 AM EDTSevere Thunderstorm WarningRAHWake43 min
Sep 30, 10:14 AM EDTSevere Thunderstorm WarningRAHFranklin, Nash, Wake46 min
Sep 30, 11:04 AM EDTSpecial Weather StatementRAHFranklin56 min
Sep 30, 12:11 PM EDTSpecial Weather StatementRAHWarren64 min
Sep 30, 2:40 PM EDTSpecial Weather StatementRAHOrange65 min
Sep 30, 5:00 PM EDTSevere Thunderstorm WarningRAHHarnett, Wake34 min
Sep 30, 5:14 PM EDTSpecial Weather StatementRAHSampson31 min
Sep 30, 5:36 PM EDTSpecial Weather StatementRAHOrange54 min
Sep 30, 5:37 PM EDTSpecial Weather StatementRAHJohnston38 min

Nearby

River Flood Warnings in North Carolina, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.